Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 2, 2012, 10:03 PM CST for Castro County, Swisher County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2012, 10:03 PM CST (04:03 UTC)
- Expired
- Feb 2, 2012, 10:45 PM CST
- In force
- 42 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 71 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 2, 7:38 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681 WUUS54 KLUB 030403 SVRLUB TXC069-437-030445- /O.NEW.KLUB.SV.W.0002.120203T0403Z-120203T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1003 PM CST THU FEB 2 2012 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS. NORTHEASTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 1045 PM CST * AT 957 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 23 MILES SOUTHWEST OF HAPPY...OR 7 MILES NORTHEAST OF DIMMITT...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3474 10218 3475 10174 3456 10196 3456 10234 TIME...MOT...LOC 0403Z 216DEG 34KT 3465 10218 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 9:39 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 2, 9:39 PM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 939 PM CST THU FEB 2 2012 .UPDATE... LATEST RADAR TRENDS DISPLAYED A STRONG LINE OF STORMS THAT HAVE DEVELOPED ACROSS THE NORTHWESTERN SOUTH PLAINS...COINCIDING WITH A DRYLINE TYPE FEATURE. THUS...HAVE ADDED PARMER...CASTRO...BAILEY AND LAMB COUNTIES TO THE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 AM CST. FURTHERMORE...HAVE UPDATED THE GRIDS TO INCLUDE A SEVERE MENTION FOR THE AFOREMENTIONED COUNTIES AS HAIL AND GUSTY WINDS WILL BE POSSIBLE. FARTHER EAST WHERE EARLIER CONVECTION APPEARED TO HAVE BEEN INTENSIFYING HAVE DIMINISHED. HOWEVER...THE LOW LEVEL JET IS ANTICIPATED TO INCREASE WITHIN THE NEXT FEW HOURS AND AS SUCH...CAN NOT RULE RE-DEVELOPMENT. && PREV DISCUSSION... /ISSUED 157 PM CST THU FEB 2 2012/ SHORT TERM... BEGINNING TO SEE LIFT INCREASE ACROSS THE PANHANDLE EAST OF THE SLOWLY MOVING UPPER LEVEL LOW CENTERED JUST EAST OF THE 4-CORNERS WITH INCREASING SHOWER ACTIVITY ACROSS THE AMA FCST AREA. WITH THE SLOW MOVEMENT OF THE UPPER LOW WOULD EXPECT THIS LIFT TO CONTINUE TO WORK ON THE NERN THIRD OF THE FCST AREA INTO THE EVENING HOURS. SOME SVR POTENTIAL STILL EXISTS AS RECENT SFC ANALYSES INDICATE STRENGTHENING WARM AND MOIST ADVECTION INTO THAT AREA. WILL MAINTAIN HIGHEST POPS /IN THE LIKELY AND LOW END CATEGORICAL RANGE/ THERE TAPERING BACK TO SLIGHT CHANCE ACROSS THE SW. WILL THEN AWAIT NEXT PIECE OF ENERGY THAT IS PROGGED TO BE FURTHER SOUTH IN ASSOCIATION WITH A MID LEVEL JET STREAK AND VORT MAX THAT WILL ROTATE AROUND THE BASE OF THE UPPER LOW. LIFT FROM THAT FEATURE IS EXPECTED TO INITIATE CONVECTION TOWARD 06Z MAINLY IN MOIST AIR EAST OF DRYLINE AND GENERALLY EAST OF A SILVERTON TO BROWNFIELD LINE. WILL MAINTAIN LIKELY POPS IN THIS AREA EVEN PULLING THEM A LITTLE BIT FURTHER WEST WITH 12Z RUNS SUGGESTING THE MOIST AIR NOT BEING AS EASILY DISPLACED. AS FOR FRIDAY...MODELS SEEM A BIT SLOW IN SHIFTING PRECIP AND LOW LEVEL MOISTURE EWD. HOWEVER...WOULD STILL EXPECT PRECIP MAY VERY WELL LINGER ACROSS THE EXTREME ERN PART OF THE FCST AREA PAST 12Z BEFORE COMING TO AN END BY 18Z. COLD FRONT TO SWEEP ACROSS THE AREA DURING THE AFTN BUT MAYBE A BIT SLOWER THAN EXPECTED. MOS RESPONDS WITH TEMPS ABOUT FIVE DEGREES HIGHER THAN PREVIOUS AND HAVE TWEAKED FCST HIGHS THAT DIRECTION AS A RESULT. LONG TERM... FAIRLY QUIET WEATHER IN THE LONG TERM ALTHOUGH DEFINITELY NOT NIL. UPPER LOW WILL BRING ROUND OF CONVECTION TONIGHT WILL ELONGATE WITH LOWEST HEIGHT FIELDS ALONG THE KS/CO BORDER AND EXTENDING BACK TOWARD THE GRAND CANYON. AS THE CORE SLOWLY DRIFTS EAST...MAKING INTO THE MID MISSISSIPPI VALLEY BY SUNDAY...WE'LL SEE A THE WESTERN FRINGES DEEPEN OUT NEAR THE GREAT SALT LAKE AND REMAIN QUITE STAGNANT EDGING EASTWARD AND FILLING OVER THE WESTERN DAKOTAS BY LATE TUESDAY. ANOTHER LOW WILL DIVE ALONG THE PACIFIC COAST AND CUT OFF ACROSS NRN BAJA BY MID WEEK. AT THE SURFACE...COLD FRONT WILL SURGE INTO THE AREA FROM EASTERN COLORADO FRIDAY EVENING AND KEEP WINDS UP IN THE 15 TO 25 MPH RANGE OVERNIGHT...PERHAPS WANING A BIT TOWARD SUNRISE...THEN BACK UP TO NEAR 20 MPH OR SO SATURDAY AFTERNOON WHERE WE MAY SEE SOME POST FRONTAL CUMULUS IMPINGE ON THE NORTHWEST AND NORTHERN ZONES UNDER AN EXPANSE OF INCREASING HIGH CLOUDINESS. HIGH PRESSURE SETTLES INTO THE REGION ON SUNDAY WITH CONTINUED CLOUDINESS AND MUCH LIGHTER WIND SPEEDS. THE START OF THE WORK WEEK WITH SEE A RETURN TO SOUTHWESTERLY FLOW WITH PERHAPS SOME CHANCE AT SOME SHOWER ACTIVITY BY TUESDAY OR WEDNESDAY WITH INCREASING LOW LEVEL MOISTURE ADVECTION THOUGH CONFIDENCE IS NOT YET SUFFICIENT TO INCLUDE MENTION ATTM IN THE GRIDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 29 54 22 45 21 / 60 10 0 0 0 TULIA 34 55 24 46 23 / 60 10 0 0 0 PLAINVIEW 37 58 25 48 24 / 60 10 0 0 0 LEVELLAND 37 60 26 51 25 / 20 10 0 0 0 LUBBOCK 41 61 27 51 27 / 30 10 0 0 0 DENVER CITY 36 61 27 51 27 / 20 10 0 0 0 BROWNFIELD 39 61 27 53 27 / 20 10 0 0 0 CHILDRESS 49 63 29 52 28 / 70 40 0 0 0 SPUR 50 67 29 53 29 / 60 30 0 0 0 ASPERMONT 52 71 30 56 29 / 60 50 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/99
Hazardous weather outlook, Feb 2, 12:14 PM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1214 PM CST THU FEB 2 2012 TXZ021>044-031815- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1214 PM CST THU FEB 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A STRONG STORM SYSTEM MOVING SLOWLY EASTWARD ACROSS THE ROCKY MOUNTAIN STATES WILL INTERACT WITH LOW LEVEL MOISTURE THAT IS INCREASING ACROSS THE AREA TO CREATE SCATTERED THUNDERSTORMS PRIMARILY ACROSS THE SOUTHEASTERN PANHANDLE LATE THIS AFTERNOON OR THIS EVENING. WHILE LOW LEVEL MOISTURE WILL REMAIN MODEST...WINDS ALOFT WILL BE SUFFICIENT TO CREATE AN ENVIRONMENT THAT COULD SUPPORT SOME STORMS BECOMING SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND. AN ISOLATED TORNADO CANNOT BE RULED OUT. LATER TONIGHT AS THE STORM SYSTEM GETS CLOSER TO THE REGION MORE WIDESPREAD THUNDERSTORMS ARE LIKELY TO DEVELOP FURTHER SOUTH INTO THE SOUTH PLAINS AND ROLLING PLAINS GENERALLY EAST OF A TULIA TO LUBBOCK TO TAHOKA LINE. THESE STORMS ARE LESS LIKELY TO BE SEVERE ALTHOUGH AN ISOLATED SEVERE STORM MAY DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS COULD LINGER INTO FRIDAY MORNING ACROSS THE ROLLING PLAINS...BUT THE THREAT FROM SEVERE WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THROUGH TONIGHT FOR PORTIONS OF THE EASTERN SOUTH PLAINS AND ALL OF THE ROLLING PLAINS AND SOUTHEASTERN PANHANDLE.
In the hours before
Special weather statement, Feb 2, 9:38 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 938 PM CST THU FEB 2 2012 TXZ021>023-027-028-030430- BAILEY-CASTRO-LAMB-PARMER-SWISHER- 938 PM CST THU FEB 2 2012 ...STRONG THUNDERSTORMS RAPIDLY DEVELOPING OVER THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE... AT 935 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS EXTENDING FROM 16 MILES NORTHEAST OF DIMMITT TO 5 MILES WEST OF ENOCHS. THIS LINE WAS MOVING VERY SLOWLY TO THE EAST. ONE HALF INCH DIAMETER HAIL...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THESE STORMS MAY INTENSIFY FURTHER AND WARNINGS ARE POSSIBLE. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. 05 LAT...LON 3475 10186 3383 10261 3383 10298 3475 10229 TIME...MOT...LOC 0335Z 278DEG 6KT 3474 10213 3395 10281
Local storm report, Feb 2, 10:03 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1003 PM CST THU FEB 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL DIMMITT 34.55N 102.31W
02/02/2012 E1.00 INCH CASTRO TX BROADCAST MEDIA
KVII-TV RECEIVED THIS REPORT VIA THEIR FACEBOOK PAGE
&&
EVENT NUMBER LUB1200071
FBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:50 PM CST | Severe Thunderstorm Warning | LUB | Bailey, Castro, Hale, Lamb, Lubbock | 43 days |
| Feb 2, 10:46 PM CST | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.